Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 143, NWS Grand Forks, ND

July 21, 20167 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2016, 12:03 AM CDT for 7 counties in Minnesota. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 12:03 AM CDT (05:03 UTC)
Expired
Jul 21, 2016, 1:00 AM CDT
In force
57 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 117 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 12:04 AM CDTTSTM WND GST 513 S Waukon, MNPEAK WINDS MEASURED AT THE NDAWN STATION.
Jul 21, 12:05 AM CDTTSTM WND DMG10 Se Fertile, MNTWO BOX ELDER TREES DOWNED. THE LARGER TREE WAS APPROXIMATELY 2 FEET IN DIAMETER.
Jul 21, 12:11 AM CDTTSTM WND GST 714 S Mahnomen, MNPEAK WINDS MEASURED AT THE RWIS ALONG HWY 59.
Jul 21, 12:50 AM CDTTSTM WND DMG2 Ne Lake Itasca, MNTWO TREE REPORTED SNAPPED IN A YARD.
Jul 21, 12:58 AM CDTTSTM WND DMGWilton, MNMATURE TREES BROKEN DOWN IN WILTON. POWER LINES DOWN AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 8:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 5.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2808 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS53 KFGF 210503
SVRFGF
MNC005-007-029-057-087-107-119-210600-
/O.NEW.KFGF.SV.W.0143.160721T0503Z-160721T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1203 AM CDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BECKER COUNTY IN NORTHWESTERN MINNESOTA...
  SOUTHEASTERN POLK COUNTY IN NORTHWESTERN MINNESOTA...
  SOUTH CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
  CLEARWATER COUNTY IN NORTHWESTERN MINNESOTA...
  MAHNOMEN COUNTY IN NORTHWESTERN MINNESOTA...
  EASTERN NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
  NORTHWESTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 100 AM CDT

* AT 1203 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF TRAIL TO NEAR FELTON...MOVING
  EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MCINTOSH AROUND 1205 AM CDT. 
  OLGA AND SYRE AROUND 1210 AM CDT. 
  WEME AROUND 1215 AM CDT. 
  CLEARBROOK AROUND 1220 AM CDT. 
  BAGLEY AROUND 1225 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4678 9537 4712 9620 4715 9620 4715 9628
      4721 9643 4773 9611 4773 9482
TIME...MOT...LOC 0503Z 288DEG 53KT 4772 9581 4713 9648 

HAIL...<.75IN
WIND...60MPH
 
$$

TG
3 follow-up statements
967 
WWUS53 KFGF 210510
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1210 AM CDT THU JUL 21 2016

MNC005-007-029-057-087-107-119-210600-
/O.CON.KFGF.SV.W.0143.000000T0000Z-160721T0600Z/
BECKER MN-POLK MN-BELTRAMI MN-CLEARWATER MN-MAHNOMEN MN-NORMAN MN-
HUBBARD MN-
1210 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN BECKER...SOUTHEASTERN POLK...SOUTH CENTRAL
BELTRAMI...CLEARWATER...MAHNOMEN...EASTERN NORMAN AND NORTHWESTERN
HUBBARD COUNTIES...

AT 1210 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MCINTOSH TO NEAR SYRE...MOVING
EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  WAUBUN AND OLGA AROUND 1220 AM CDT. 
  OGEMA AND WEME AROUND 1225 AM CDT. 
  WHITE EARTH AND CLEARBROOK AROUND 1230 AM CDT. 
  BAGLEY AND LEONARD AROUND 1235 AM CDT. 
  TULABY LAKE AND SHEVLIN AROUND 1240 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4678 9537 4712 9620 4715 9620 4715 9628
      4721 9643 4773 9611 4773 9482
TIME...MOT...LOC 0510Z 282DEG 52KT 4772 9582 4717 9620 

HAIL...<.75IN
WIND...70MPH
 
$$

TG
017 
WWUS53 KFGF 210516
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1216 AM CDT THU JUL 21 2016

MNC005-007-029-057-087-107-119-210600-
/O.CON.KFGF.SV.W.0143.000000T0000Z-160721T0600Z/
BECKER MN-POLK MN-BELTRAMI MN-CLEARWATER MN-MAHNOMEN MN-NORMAN MN-
HUBBARD MN-
1216 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN BECKER...SOUTHEASTERN POLK...SOUTH CENTRAL
BELTRAMI...CLEARWATER...MAHNOMEN...EASTERN NORMAN AND NORTHWESTERN
HUBBARD COUNTIES...

AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OLGA TO FLOM...MOVING EAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. MEASURED WIND GUST OF 71 MPH IN MAHNOMEN.  

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  OLGA AROUND 1220 AM CDT. 
  WEME AROUND 1225 AM CDT. 
  WHITE EARTH...CLEARBROOK AND RICHWOOD AROUND 1230 AM CDT. 
  BAGLEY...TULABY LAKE AND LEONARD AROUND 1235 AM CDT. 
  MANY POINT LAKE AND SHEVLIN AROUND 1240 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4678 9537 4712 9620 4715 9620 4715 9628
      4721 9643 4773 9611 4773 9482
TIME...MOT...LOC 0515Z 288DEG 53KT 4770 9573 4715 9611 

HAIL...<.75IN
WIND...80MPH
 
$$

TG
122 
WWUS53 KFGF 210531
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1231 AM CDT THU JUL 21 2016

MNC005-007-029-057-087-107-119-210600-
/O.CON.KFGF.SV.W.0143.000000T0000Z-160721T0600Z/
BECKER MN-POLK MN-BELTRAMI MN-CLEARWATER MN-MAHNOMEN MN-NORMAN MN-
HUBBARD MN-
1231 AM CDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHEASTERN BECKER...SOUTHEASTERN POLK...SOUTH CENTRAL
BELTRAMI...CLEARWATER...MAHNOMEN...SOUTHEASTERN NORMAN AND
NORTHWESTERN HUBBARD COUNTIES...

AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GONVICK TO NEAR LONG LOST LAKE TO NEAR
RICHWOOD... MOVING SOUTHEAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  BAD MEDICINE LAKE...LONG LOST LAKE AND ZERKEL AROUND 1235 AM CDT. 
  HEIGHT OF LAND LAKE...BAGLEY AND LAKE ITASCA AROUND 1240 AM CDT. 
  TOAD LAKE...SHEVLIN AND PINE POINT AROUND 1245 AM CDT. 
  WILTON...SNELLMAN AND WOLF LAKE AROUND 1250 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4678 9537 4712 9617 4716 9615 4713 9616
      4719 9613 4773 9579 4773 9482
TIME...MOT...LOC 0530Z 297DEG 69KT 4770 9552 4725 9544 4703 9584 

HAIL...<.75IN
WIND...80MPH
 
$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:34 PM CDT, 29 minutes earlier.

Area forecast discussion, Jul 20, 11:34 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1134 PM CDT WED JUL 20 2016

.UPDATE...
Issued at 1126 PM CDT Wed Jul 20 2016

No sig changes to the fcts package. Severe Thunderstorm Watch 402
remians in effect for much of eastern ND and northwest MN through
3am cdt.

UPDATE Issued at 911 PM CDT Wed Jul 20 2016

Minimal update. Increased pops across northern two-thirds of CWA.
Severe Tstm Watch across most of CWA alg and north of Valley
City-Fargo-Park Rapids line thru 3am. Will expire Heat Advisory and
Warnings.

UPDATE Issued at 555 PM CDT Wed Jul 20 2016

The Severe Thunderstorm Watch for portions of northeast and east
central ND till 11pm... has been upgraded to a Tornado Watch for
the northern portions of the Watch area.

5pm analysis had in excess of 5000 j/kg of CAPE in the 0-2 km
subcloud layer over northcentral ND... with RUC12 showing this
expanding steadily eastward into northeast ND and far northwest MN
through 03z. in addition... 0-2km VGP /Vorticity Generation
Parameter/ approaches values of from .6 to .8 in that region...
which local research has shown to be quite conducive to rapid
tornadogenesis.

Meanwhile cloudmass over the central Red River Valley hasn't yet
dissipated... but cloudfree just west of the valley has rapidly
ramped up in heat and instability levels.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 118 PM CDT Wed Jul 20 2016

Forecast impacts in the short term will be temperatures and severe
threat.

For update adjusted heat headlines to account for cloud cover
limiting temperatures.

In spite of the slow dissipation of low level stratus across the
region holding temperatures down sufficient instability and cape
exist for severe potential. Timing of convective initiation still
somewhat uncertain however short wave lifting through Montana
likely to interact with boundary across NW-N central ND with
convection then propagating east tonight. In line with the SPC
outlook the favored area looks to be along and north of highway
200. Similar to last night large hail and damaging winds will be
the main threats. Weak surface boundary/cool front should be
through all but the east by morning. The far NW will be first to
feel cooler/drier air moving in behind boundary late tonight. The
remainder of the fa will see another muggy night.

Column cools a bit Thursday in wake of boundary passage but
remains mild. Lower dewpoints begin to move in from NW-SE. The
far south will likely remain warm and humid enough that some sort
of heat headline possible but at this point looks marginal. With
high pressure moving in anticipating a break in the stormy weather
and will keep forecast dry.

.LONG TERM...(Thursday night through Wednesday)
Issued at 118 PM CDT Wed Jul 20 2016

Friday-Wednesday...Main concern will be severe thunderstorm
potential Friday evening/overnight...and then again Saturday
afternoon/evening. Synoptically speaking...models are in good
agreement and indicate a stronger signal raising confidence that a
couple more severe (possibly significant) event will occur through
the early part of the weekend.  Confidence still low with details
(exact timing...exact threats and evolution).  Quieter weather on
tap to end the weekend heading into next week. Active weather again
looks possible by the middle of next week. Temperatures cooler
following the passage of a cold front on Saturday...more toward
normal values.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday evening)
Issued at 555 PM CDT Wed Jul 20 2016

A line of strong to severe thunderstorms with areas of MVFR cigs
and vsbys will persist across east cnetral ND and much of
northwest MN through the midnight and overnight period. Storms
should exit eastern ND FAR-GFK-TVF areas by 08z...and push out the
DTL-FSE-BJI areas through 11z. Expect mainly VFR conds across
eastern ND and the Red River Valley corridor on Thursday. in
Northwest MN...expect areas of MVFR cigs to persist thru 15z...
with VFR conds after 15z.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...Gust
SHORT TERM...Voelker
LONG TERM...TG
AVIATION...Gust
Hazardous weather outlook, Jul 20, 3:55 AM CDT, 20 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
355 AM CDT WED JUL 20 2016

MNZ001>003-015-022>024-027>032-040-NDZ027-030-039-049-052-053-
210900-
WEST POLK-NORMAN-CLAY-EAST POLK-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-TRAILL-CASS-RANSOM-SARGENT-RICHLAND-
355 AM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE AFTERNOON INTO
EARLY EVENING, DUE TO THE COMBINATION OF HOT TEMPERATURES AND
MUGGY CONDITIONS. THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON
INTO TONIGHT, MAINLY ALONG AND NORTH OF HIGHWAY 2. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL, STRONG WINDS, AND LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AFTERNOON INTO EARLY EVENING WILL ALSO BE VERY WARM AND
HUMID. THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON INTO
FRIDAY NIGHT, THIS TIME MAINLY ALONG AND SOUTH OF HIGHWAY 2.
THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY INTO SUNDAY AND
AGAIN TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ004>009-013-014-016-017-NDZ006>008-014>016-024-026-028-029-038-
054-210900-
KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL-
NORTH BELTRAMI-PENNINGTON-RED LAKE-NORTH CLEARWATER-
SOUTH BELTRAMI-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
WESTERN WALSH COUNTY-
355 AM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AFTERNOON INTO EARLY
EVENING, DUE TO THE COMBINATION OF HOT TEMPERATURES AND MUGGY
CONDITIONS. THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON INTO
TONIGHT, MAINLY ALONG AND NORTH OF HIGHWAY 2. SOME OF THESE STORMS
MAY BE SEVERE WITH LARGE HAIL, STRONG WINDS, AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON INTO FRIDAY
NIGHT, THIS TIME MAINLY ALONG AND SOUTH OF HIGHWAY 2.
THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY INTO SUNDAY AND
AGAIN TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 20, 10:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1050 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     1 W BOWESMONT           48.69N 97.20W
07/20/2016  M53 MPH          PEMBINA            ND   MESONET

            PEAK WIND MEASURED AT THE RWIS ALONG INTERSTATE 29.

&&

GGUST
Local storm report, Jul 20, 11:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1119 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     2 NW TABOR              48.10N 96.89W
07/20/2016  M65.00 MPH       POLK               MN   MESONET

            PEAK WINDS MEASURED AT A PERSOANL WEATHER STATION.

&&

GGUST
Local storm report, Jul 20, 11:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1124 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     2 WSW DONALDSON         48.56N 96.94W
07/20/2016  M51 MPH          KITTSON            MN   MESONET

            PEAK WINDS MEASURED AT THE RWIS SENSOR ALONG HWY 11.

&&

GGUST
Local storm report, Jul 20, 11:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1135 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     TSTM WND GST     5 NNE HILLSBORO         47.47N 97.02W
07/20/2016  M51 MPH          TRAILL             ND   MESONET

            PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION.

&&

GGUST
Local storm report, Jul 20, 11:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1150 PM CDT WED JUL 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 PM     TSTM WND GST     5 WNW HOPE              47.35N 97.82W
07/20/2016  M58 MPH          STEELE             ND   TRAINED SPOTTER

            PEAK WIND MEASURED AT A PERSONAL WEATHER STATION.
            COMMERCIAL POWER IS OUT IN THAT AREA.

&&

GGUST
Local storm report, Jul 21, 12:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1203 AM CDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     10 W ADA                47.30N 96.73W
07/20/2016  M52 MPH          NORMAN             MN   MESONET

            PEAK WINDS MEASURED AT THE HWY 200 RWIS SENSOR.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:01 PM CDTSevere Thunderstorm WarningFGFKittson, Roseau59 min
Jul 20, 9:59 PM CDTSevere Thunderstorm WarningFGFBeltrami, Kittson, Lake of the Woods, Marshall, Roseau61 min
Jul 20, 10:42 PM CDTSevere Thunderstorm WarningFGFPolk48 min
Jul 20, 11:00 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk45 min
Jul 20, 11:07 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Marshall, Pennington53 min
Jul 20, 11:13 PM CDTSevere Thunderstorm WarningFGFNorman, Polk62 min
Jul 20, 11:26 PM CDTSevere Thunderstorm WarningFGFMarshall, Pennington, Polk, Red Lake41 min
Jul 20, 11:36 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Norman39 min
Jul 20, 11:58 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods32 min
Jul 21, 12:00 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Norman60 min
Jul 21, 12:37 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Otter Tail, Wilkin53 min
Jul 21, 12:43 AM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Otter Tail, Wadena62 min
Jul 21, 1:20 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Grant, Otter Tail, Wadena, Wilkin55 min
Jul 21, 2:14 AM CDTSevere Thunderstorm WarningFGFGrant46 min
Jul 21, 3:49 AM CDTSpecial Weather StatementFGFGrant56 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.